# SDR 2001FA0000103

- Difficulty date: March 20, 2001
- Submitted: July 17, 2001
- Operation: General aviation
- Aircraft: N5612J
- Make and model: Cessna 182P
- Aircraft serial: 18263467
- Engine: Cont O470R
- Propeller: Mcauly 2A34C203
- System (JASC): 6110 · Propeller Assembly
- Part: Snap Ring
- Condition: Failed
- Location: Nr 1& 2 Blde Ret
- Component: Propeller, Mcauly
- Component part number: 2A34C203
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXTERNAL SNAP RING ON PROPELLER BLADE CAME OFF AFTER PREFLIGHT ENGINE HAD STOPPED ON INITIAL START, THEN WAS RESTARTED.  SNAP RING CAME OFF BLADE SHANK BUT WAS RETAINED BY SPINNER.  THEN AIRPLANE WAS FLOWN FOR 2 HOURS WITH FIVE TOUCH AND GO LANDINGS, WITHOUT FAILURE OF PROPELLER.  PROPELLER WAS THEN REMOVED AND TAKEN BACK TO OVERHAUL SHOP WHERE TEAR-DOWN WAS COMPLETED.  FINDING WAS SNAP-RING WAS NOT SEATED PROPERLY.  THE BLADE TO PISTON LINK  WAS DAMAGED AND REPLACED.  THE PROPELLER BLADE WAS DRESSED AT SHANK.
